Alert archive / Nevada / Special Weather Statements in 2011
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Aug 3, 2011, 1:03 PM PDT for White Pine County, Nevada. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2011, 1:03 PM PDT (20:03 UTC)
- Expired
- Aug 3, 2011, 1:30 PM PDT
- In force
- 27 min
- Issued by
- NWS Elko, NV
County White Pine County, NV
The radar
The Elko radar (KLRX), 229 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -278 J/kg
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
297 WWUS85 KLKN 032003 SPSLKN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 103 PM PDT WED AUG 3 2011 NVZ035-032030- WHITE PINE COUNTY NV- 103 PM PDT WED AUG 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE COUNTY UNTIL 130 PM PDT... AT 1259 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF RUTH...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RUTH... ELY... ELY AIRPORT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3942 11492 3926 11466 3908 11496 3919 11514 TIME...MOT...LOC 2003Z 240DEG 17KT 3921 11497 $$ TURNER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Aug 3, 10:00 AM PDT, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 3, 10:00 AM PDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 1000 AM PDT WED AUG 3 2011 .SYNOPSIS...A DRIER AIR MASS IS TRYING TO PUSH EAST INTO THE STATE...BUT LINGERING MOISTURE WILL BRING A CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS TO MAINLY EASTERN NEVADA THIS AFTERNOON. ISOLATED ACTIVITY IS EXPECTED TONIGHT MAINLY IN THE EAST...WITH THE DRIER AIR PUSHING FURTHER EAST THURSDAY. BY FRIDAY AND BEYOND...BENIGN WEATHER WILL COMMENCE UPON THE REGION WITH WARM CONDITIONS AND PLENTY OF SUNSHINE. && .AVIATION UPDATE...FOR THE 18Z TAFS...SCT SHRA/TSRA EXPECTED TO IMPACT PRIMARILY ELKO/WHITE PINE COUNTIES AFTER 19Z. KEPT THE CONVECTIVE TEMPO GROUP FOR KEKO/KELY. THUNDERSTORMS THAT DEVELOP ALONG AND EAST OF A KEKO-KELY LINE WILL BE CAPABLE OF FREQUENT LIGHTNING AND GUSTY OUTFLOW WINDS TO 40-45 KTS. 12Z MODELS DEVELOP SOME INSTABILITY AS FAR WEST AS KWMC...SO INCLUDED SOME CB/VCSH MENTION FOR THE 18Z KWMC TAF. AS FOR KTPH...DRY AIR WILL PREVAIL WITH ONLY SCT CUMULUS AT MOST. TURNER && .PREV DISCUSSION... /ISSUED AT 622 AM / SYNOPSIS...A DRIER AIR MASS IS TRYING TO PUSH EAST INTO THE STATE...BUT LINGERING MOISTURE WILL BRING A CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS TO MAINLY EASTERN NEVADA THIS AFTERNOON. ISOLATED ACTIVITY IS EXPECTED TONIGHT MAINLY IN THE EAST...WITH THE DRIER AIR PUSHING FURTHER EAST THURSDAY. BY FRIDAY AND BEYOND...BENIGN WEATHER WILL COMMENCE UPON THE REGION WITH WARM CONDITIONS AND PLENTY OF SUNSHINE. UPDATE...SHOWERS AND THUNDERSTORMS ARE BECOMING MORE PREVALENT IN WHITE PINE COUNTY THIS MORNING. HAVE INCREASED POPS IN THIS LOCATION AS A RESULT. PRODUCTS TO BE SENT SOON. PREV DISCUSSION... /ISSUED AT 341 AM / SHORT TERM...TODAY THROUGH THURSDAY. CLOUDS ARE HANGING AROUND THIS MORNING MAINLY ACROSS THE CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA...WITH ISOLATED ACTIVITY SEEN IN THESE LOCALES AS WELL. A FEW LIGHTNING STRIKES NOTED IN LINCOLN COUNTY WITH CONVECTIVE ACTIVITY BREWING THERE. A SHARP GRADIENT IN SURFACE DEWPOINTS CAN BE SEEN WITH DEWPOINTS IN THE UPPER 40S TO LOW 50S EAST OF AN ELKO-EUREKA LINE...WHILE LOW TO MID 30S SEEN IN LOVELOCK AND WINNEMUCCA. MOIST AND UNSTABLE AIR WILL CONTINUE TO RESIDE IN THE EASTERN HALF OF THE AREA THIS AFTERNOON...BRINGING FUEL TO ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THIS AREA. UPPER LEVEL TROUGH AXIS IS PROGGED TO BE CROSSING IN CALIFORNIA NORTH TO WASHINGTON STATE BY THE AFTERNOON AND EVENING. MEANWHILE...THE CENTRAL AND EAST AREAS OF NEVADA WILL CONTINUE TO BE UNDER THE TRAILING EDGE OF A 250 MB JET STREAK. 850-500 MB LAPSE RATES WILL BE VERY STEEP IN THIS AREA...AT OR ABOVE 8.5 C/KM. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THIS AREA...BUT THE BOUNDARY WITH THE DRY AIR TO THE WEST IS QUITE CLOSE SO IT APPEARS THERE WILL BE A SHARP LINE BETWEEN STORMS AND JUST CUMULUS. CONVECTIVE ACTIVITY IS POSSIBLE DURING THE EVENING TONIGHT AS ABOUT 300-600 J/KG OF 1000-500MB MUCAPE SITS OVER THE EAST. HAVE KEPT POPS IN THIS AREA AS A RESULT. DRY AIR CONTINUES TO WORK EAST THURSDAY AS THE UPPER TROUGH PUSHES INTO CALIFORNIA AND NEVADA. SURFACE CAPE VALUES ARE ANTICIPATED TO BE IN THE 300-600 J/KG RANGE MAINLY IN NORTHEAST NEVADA. HAVE KEPT THE CHANCES FOR SHOWERS AND STORMS IN THIS LOCALE FOR THURSDAY...WITH ACTIVITY DIMINISHING IN THE LATE AFTERNOON. LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY. PATTERN CHANGE TO OCCUR BY FRIDAY BRINGING RATHER BENIGN WEATHER TO THE GREAT BASIN. TEMPS WILL RUN SLIGHTLY ABOVE AVG WITH BELOW AVG PRECIP EXPECTED THIS WEEKEND INTO NEXT WEEK. THE STRONG PERSISTENT MID-LEVEL RIDGE CENTERED OVER THE MID-WEST WILL BECOME LESS AMPLIFIED AND SLOWLY RETROGRADE WEST TO THE DESERT SOUTHWEST BY THIS WEEKEND. THIS WILL ALLOW FOR MOSTLY ZONAL 500-300MB FLOW ACROSS THE CONUS...WITH WEAK 500MB SHORTWAVES OCCASIONALLY LOWERING HEIGHTS ACROSS THE WEST. THIS PATTERN EVOLUTION...WILL ESSENTIALLY CUT-OFF THE MONSOON FLOW ACROSS THE INTER-MOUNTAIN WEST AND BRING DRY SOUTHWESTERLY FLOW TO THE SILVER STATE. HAD A HARD TIME FINDING A PERIOD TO ADD ANY POPS...SO KEPT THE ONGOING FORECAST OF DRY WEATHER. TEMPERATURES WILL RUN A LITTLE ABOVE AVG WITH HIGH TEMPS RUNNING A GOOD 3-6 DEGREES ABOVE NORMAL. LOWS SHOULD RUN NEAR AVERAGE...ONCE THE PBL DRYS OUT FROM THE LAST FEW DAYS OF RAIN. WINDS WILL EVEN RUN ON THE LIGHT SIDE...THUS NO ISSUES ON THE WEATHER FRONT DAYS 3-7. AVIATION...VFR CONDITIONS EXPECTED FOR THE MAJORITY OF THE PERIOD...WITH TEMPO MVFR CONDITIONS POSSIBLE THIS AFTERNOON AND EVENING AT KELY/KEKO DUE TO THUNDERSTORMS. ONE MORE DAY OF THUNDERSTORMS EXPECTED ACROSS EASTERN NV THIS AFTERNOON...BEFORE MONSOONAL MOISTURE FINALLY PUSHES OUT OF THE AREA BY THURSDAY. THE HIGHEST PROBABILITY OF TSRA ON STATION IS AT KELY WITH A 30-35% CHANCE. ONLY LOOKING AT A 15-20% CHANCE AT KEKO. FIRE WEATHER...DRIER AIR WILL PUSH EAST TODAY...BUT THERE WILL BE A SHARP LINE DEFINING THE MOIST AND DRY BOUNDARIES. IN THE MOIST AND UNSTABLE AIR...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE ANTICIPATED MAINLY EAST OF AN ELKO-EUREKA-ROUND MOUNTAIN LINE WITH ISOLATED DRY THUNDERSTORMS OR NO ACTIVITY WEST OF THIS LINE. THE DRY AIR WILL CONTINUE ITS EASTWARD PUSH THURSDAY...THUS LIMITING ACTIVITY TO NORTHEAST NEVADA. NO WEATHER CONCERNS FROM FRIDAY THROUGH THE FORECAST PERIOD AS HIGH PRESSURE WILL BUILD OVER THE SOUTHWEST...CUTTING OFF ANY SUBTROPICAL MOISTURE FROM NORTHERN NEVADA. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
In the hours before
Special weather statement, Aug 3, 12:41 PM PDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1241 PM PDT WED AUG 3 2011 NVZ037-032030- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 1241 PM PDT WED AUG 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EUREKA COUNTY UNTIL 130 PM PDT... AT 1236 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF EUREKA AIRPORT...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... EUREKA AIRPORT... DIAMOND VALLEY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3978 11609 3964 11588 3946 11615 3957 11633 TIME...MOT...LOC 1941Z 231DEG 16KT 3957 11614 TURNER
Special weather statement, Aug 3, 1:03 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 103 PM PDT WED AUG 3 2011 NVZ035-032030- WHITE PINE COUNTY NV- 103 PM PDT WED AUG 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE COUNTY UNTIL 130 PM PDT... AT 1259 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF RUTH...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RUTH... ELY... ELY AIRPORT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3942 11492 3926 11466 3908 11496 3919 11514 TIME...MOT...LOC 2003Z 240DEG 17KT 3921 11497 TURNER
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 12:41 PM PDT | Special Weather Statement | LKN | Eureka | 49 min |
| Aug 3, 1:25 PM PDT | Special Weather Statement | LKN | Eureka | 50 min |
| Aug 3, 2:14 PM PDT | Special Weather Statement | LKN | 31 min | |
| Aug 3, 2:26 PM PDT | Special Weather Statement | LKN | 49 min | |
| Aug 3, 3:04 PM PDT | Red Flag Warning | LKN | Elko | 29 hr |
| Aug 3, 3:12 PM PDT | Special Weather Statement | LKN | White Pine | 48 min |
| Aug 3, 3:48 PM PDT | Special Weather Statement | LKN | 42 min | |
| Aug 3, 4:05 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 40 min |
Nearby
Special Weather Statements in Nevada, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.